How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Dr. Hasan Your Own Question
Dr. Hasan
Dr. Hasan, Doctor
Category: Medical
Satisfied Customers: 11429
Experience:  MBBS, FCPS, with experience in all fields of medicine and surgery
28983357
Type Your Medical Question Here...
Dr. Hasan is online now

I think I have genital herpes, I’m taking Aciclovir for

Customer Question

I think I have genital herpes, I’m taking Aciclovir for suppression but it makes my vagina uncontrollably itchy. Is this normal
Submitted: 15 days ago.
Category: Medical
Expert:  Dr. Hasan replied 15 days ago.

Hi, welcome to JustAnswer. I'm Dr. Hasan and I'll try to help you. I am reviewing your question and I will get back to you as soon as possible.

Expert:  Dr. Hasan replied 15 days ago.

Have you had blisters on the skin of the vagina?

Customer: replied 15 days ago.
Yes I have. Every few weeks but as soon as I take Aciclovir the skin becomes really red and itchy. That stops when I stop taking it
Customer: replied 15 days ago.
Would I benefit from changing to Valtrax or do you think the cuts/painful itchy lumps are caused by something else
Expert:  Dr. Hasan replied 15 days ago.

Thanks a lot for your input. I am sorry to hear about your problem. I am going to address your primary concern but later you can ask anything you want. From your description, it is obvious that you have got an allergy to the Acyclovir and ideally, you should avoid it. Your doctor should prescribe something different like Valtrex, Zovirax, etc. I reassure you that other than there is nothing to be concerned about. I wish you good luck and that you get well soon. If you still have a red itchy vagina or skin, you can apply over the counter available hydrocortisone cream twice daily or few days. My goal is to provide you with excellent service – if you feel you have received anything less, please reply back as I am happy to address follow-up questions. Kindly rate me when you are done. You can come back here to ask anything even after you have rated the answer. I will be glad to help you always. A 5-star rating is requested and will be appreciated. Regards

Customer: replied 15 days ago.
Do you think it sounds like genital herpes or could there be another cause
Expert:  Dr. Hasan replied 15 days ago.

I really don't think that this is herpes. This seems like folliculitis which is an infection of the hair follicles. In such cases rather than antiviral, you should use antibacterial. My best wishes and prayers will be following you for good health. Please remember to rate my answer as this is how we get compensated for our time and effort here for you. A 5-star rating is requested and will be appreciated. Regards

Expert:  Dr. Hasan replied 15 days ago.

Have I answered your question? If any part of my response is unclear, please let me know. It's my goal to deliver excellent services, so please let me know if there is anything more I can do. Thank you for using our site. Regards